Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 27, 2014, 3:53 AM CDT for 16 counties in Kansas. It took effect at Mar 27, 2014, 6:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 3:53 AM CDT (08:53 UTC)
- In effect from
- Mar 27, 2014, 6:00 AM CDT
- Expired
- Mar 27, 2014, 5:50 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS73 KICT 270853 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 353 AM CDT THU MAR 27 2014 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED EARLY TODAY... KSZ052-053-068-069-083-092-093-271700- /O.NEW.KICT.WI.Y.0017.140327T1100Z-140327T1700Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 353 AM CDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. * TIMING...OF THE STRONGEST WINDS WILL BE FROM AROUND SUNRISE UNTIL ABOUT NOON. * WINDS...FROM THE SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME SOUTHWEST BY NOON. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070>072-094>096-098>100-272000- /O.NEW.KICT.WI.Y.0017.140327T1100Z-140327T2000Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 353 AM CDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * TIMING...OF THE STRONGEST WINDS WILL BE FROM AROUND SUNRISE THROUGH EARLY AFTERNOON. * WINDS...FROM THE SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME SOUTHWEST DURING THE EARLY AFTERNOON. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
4 follow-up statements
528 WWUS73 KICT 271634 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1134 AM CDT THU MAR 27 2014 KSZ052-053-068-069-083-092-093-271900- /O.EXT.KICT.WI.Y.0017.000000T0000Z-140327T1900Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 1134 AM CDT THU MAR 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. * TIMING...WINDS WILL GRADUALLY DIMINISH AFTER NOON. * WINDS...FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070>072-094>096-098>100-272300- /O.EXT.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1134 AM CDT THU MAR 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 3 PM. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH...BECOMING SOUTHWEST IN THE AFTERNOON. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
307 WWUS73 KICT 271901 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 201 PM CDT THU MAR 27 2014 KSZ052-053-068-069-083-092-093-272015- /O.EXP.KICT.WI.Y.0017.000000T0000Z-140327T1900Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 201 PM CDT THU MAR 27 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ KSZ070>072-094>096-098>100-272300- /O.CON.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 201 PM CDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 3 PM. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH... BECOMING SOUTHWEST IN THE AFTERNOON. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
116 WWUS73 KICT 272038 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT THU MAR 27 2014 KSZ070>072-094>096-098>100-272300- /O.CON.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 338 PM CDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 6 PM. * WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH... BECOMING SOUTHWEST IN THE AFTERNOON. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
486 WWUS73 KICT 272250 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 PM CDT THU MAR 27 2014 KSZ070>072-094>096-098>100-280000- /O.CAN.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 550 PM CDT THU MAR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY ACROSS SOUTHEAST KANSAS AS THE SPEEDS HAVE BEGUN TO FALL BELOW ADVISORY LIMITS. $$ 01
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:34 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 27, 3:34 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 334 AM CDT THU MAR 27 2014 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 334 AM CDT THU MAR 27 2014 WINDS WILL REMAIN THE CONCERN TODAY AHEAD OF AND JUST BEHIND THE DRYLINE/COLD FRONTAL PASSAGES. LOW LEVEL WARM/MOIST ADVECTION CONTINUED EARLY THIS MORNING...RESULTING IN SLOWLY RISING TEMPERATURES. LOCAL WIND PROCEDURE SUGGESTS GRADIENT COMBINED WITH MIXING/MOMENTUM TRANSFER AFTER SUNRISE WILL SUPPORT WIND ADVISORY CRITERIA EAST OF THE KANSAS TURNPIKE THROUGH EARLY AFTERNOON. WINDS COULD FLIRT NEAR WIND CRITERIA FURTHER WEST ACROSS THE FORECAST AREA JUST AHEAD OF/AND BEHIND THE SURFACE DRYLINE AND COLD FRONT...SO DAY SHIFT WILL NEED TO MONITOR. THE PROGRESSIVE NATURE OF THE UPPER TROF AND ATTENDANT SURFACE FEATURES ARE EXPECTED TO LIMIT SURFACE BASED CONVECTIVE CHANCES TO PRIMARILY SOUTHEAST KANSAS LATER TODAY...WITH INITIATION OF STRONGER CELLS LIKELY DEVELOPING ROUGHLY ALONG AND EAST OF AN IOLA TO INDEPENDENCE LINE THIS AFTERNOON. DESPITE THE STRONG DEEP LAYER SHEAR...THE WEAK TO MODEST INSTABILITY SHOULD LIMIT SEVERE THREAT TO MARGINALLY SEVERE HAIL AND WIND BEFORE UP-GROWTH TO GREATER SEVERE THREAT EAST OF THE FORECAST AREA BY LATE AFTERNOON. ANOTHER SHORTWAVE TROF IN THE VERY ACTIVE WESTERLY UPPER FLOW WILL AFFECT THE AREA ON FRIDAY. MOISTURE IN THE WAKE OF TODAYS SYSTEM LOOKS MARGINAL...SO WILL LIMIT PRECIP CHANCES TO CENTRAL KANSAS BEFORE NOON AND MAINLY SOUTHEAST KANSAS IN THE AFTERNOON. TRANSIENT RIDGING ALOFT ON SATURDAY WILL LEND TO DRY AND MILDER WEATHER...WITH SOUTH WINDS INCREASING ACROSS CENTRAL KANSAS AS SURFACE RIDGE MOVES EAST BY AFTERNOON. DARMOFAL .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 334 AM CDT THU MAR 27 2014 WINDY AND MUCH WARMER WEATHER STILL EXPECTED ON SUNDAY WHICH WILL PROBABLY NECESSITATE ANOTHER WIND ADVISORY AND ELEVATE GRASSLAND FIRE DANGER. MODEST MOISTURE RETURN ALONG A COLD FRONTAL PASSAGE ON SUNDAY NIGHT MAY SUPPORT SLIGHT CHANCES FOR PRECIP...WHICH IS HANDLED WELL IN GOING FORECAST. A MORE SIGNIFICANT UPPER TROF WITH STRONG NORTHWARD MOISTURE TRANSPORT IN ADVANCE OF THIS SYSTEM WILL AFFECT THE AREA TUESDAY INTO WEDNESDAY. THIS MAY RESULT IN DECENT CHANCES FOR MUCH NEEDED RAINFALL. DARMOFAL && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1149 PM CDT WED MAR 26 2014 PERSISTENT LOW-LEVEL MOISTURE ADVECTION WILL KEEP THE AREA SOCKED IN WITH LOW MVFR TO POTENTIALLY HIGH IFR CIGS OVERNIGHT...WITH SKIES GRADUALLY CLEARING FROM WEST TO EAST LATER TONIGHT THROUGH THURSDAY MORNING...AS DRIER AIR ENCROACHES FROM THE WEST. HOWEVER...A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE AREA LATE THURSDAY MORNING THROUGH AFTERNOON...ALLOWING FOR SCT-BKN HIGH MVFR TO LOW VFR CIGS TO SPREAD SOUTHEAST IN ITS WAKE. OTHERWISE...A TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG/GUSTY SOUTHERLY WINDS CONTINUING AREAWIDE THROUGH THE NIGHT...PERSISTING AND STRENGTHENING OVER SOUTHEAST KANSAS THURSDAY. STOUT/GUSTY NORTHWEST WINDS WILL SPREAD SOUTHEAST IN WAKE OF THE COLD FRONT...REACHING THE TURNPIKE CORRIDOR BY EARLY-MID AFTERNOON. PRECIPITATION-WISE...PATCHY/AREAS OF DRIZZLE WILL AFFECT THE REGION OVERNIGHT...AND CANNOT RULE OUT A FEW STRAY THUNDERSTORMS OVERNIGHT GENERALLY EAST OF I-135...AS 800-700MB WARM/MOIST ADVECTION INCREASES AHEAD OF APPROACHING UPPER WAVE. HOWEVER...THESE CHANCES ARE CONDITIONAL ON STOUT ELEVATED CAP BREAKING...SO DID NOT INCLUDE IN TAFS ATTM. IF STORMS DO DEVELOP...SMALL HAIL WOULD BE THE BIGGEST THREAT. ADK && .FIRE WEATHER... ISSUED AT 334 AM CDT THU MAR 27 2014 A DRYLINE AND COLD FRONT WILL SWEEP EAST AND DROP SOUTH ACROSS THE FORECAST AREA TODAY. STRONG SOUTH TO SOUTHWEST WINDS AHEAD OF THESE FEATURES...AND GUSTY NORTHWEST WINDS IN THEIR WAKE WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER FROM MID-MORNING THRU THE AFTERNOON. A PERIOD OF MORE CRITICAL EXTREME FIRE DANGER IS POSSIBLE ACROSS THE SOUTHERN FLINT HILLS IN AN AREA JUST EAST AND SOUTH OF WICHITA DURING THE EARLY AFTERNOON. THIS WILL BE DEPENDENT ON SURFACE DEW POINTS/HUMIDITY LEVELS JUST BEHIND THE DRYLINE. IF THEY TREND LOWER THAN ANTICIPATED THEN A SHORT DURATION RED FLAG WARNING MAY BE ISSUED LATER TODAY. THE NEXT CRITICAL FIRE WEATHER DAY WITH POTENTIAL FOR EXTREME FIRE DANGER LOOKS TO BE ON SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 36 58 33 / 20 10 10 10 HUTCHINSON 65 33 57 31 / 10 10 20 10 NEWTON 67 33 56 32 / 20 10 20 10 ELDORADO 69 35 57 33 / 20 10 20 10 WINFIELD-KWLD 74 36 60 34 / 20 10 10 0 RUSSELL 57 31 58 28 / 20 20 30 10 GREAT BEND 59 31 60 29 / 20 20 20 10 SALINA 61 31 55 30 / 20 10 30 10 MCPHERSON 64 32 56 31 / 20 10 20 10 COFFEYVILLE 73 37 59 35 / 30 10 20 10 CHANUTE 71 35 56 34 / 30 10 30 10 IOLA 70 34 55 33 / 30 10 30 10 PARSONS-KPPF 72 36 58 33 / 30 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM THIS MORNING TO NOON CDT TODAY FOR KSZ052-053-068-069-083-092-093. WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, Mar 27, 12:15 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1215 AM CDT THU MAR 27 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1215 AM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG SOUTH WINDS WILL PERSIST THIS EVENING AND INTO THE OVERNIGHT HOURS ACROSS MUCH OF THE AREA. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA...BUT ESPECIALLY OVER EASTERN KANSAS. THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE...ALTHOUGH PEA SIZE HAIL MAY ACCOMPANY ANY STORMS THAT CAN MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HIGH FIRE DANGER IS EXPECTED ACROSS THE ENTIRE AREA ON THURSDAY. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY...ESPECIALLY DURING THE AFTERNOON ACROSS FAR SOUTHEAST KANSAS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...WITH THE PRIMARY THREATS BEING NICKEL TO QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH. THERE IS A SLIGHT CHANCE OF SNOW MIXED WITH RAIN ACROSS CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO ACCUMULATION OF SNOW IS EXPECTED. MUCH WARMER WEATHER IS EXPECTED OVER THE WEEKEND. GUSTY SOUTH WINDS ON SUNDAY WILL COMBINE WITH THE WARM TEMPERATURES AND RESULT IN EXTREME FIRE DANGER OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...WITH VERY HIGH GRASSLAND FIRE DANGER ACROSS THE REMAINDER OF THE AREA. VERY HIGH GRASSLAND FIRE DANGER IS AGAIN POSSIBLE OVER MUCH OF THE AREA ON MONDAY AND TUESDAY AFTERNOONS. THERE WILL BE A CHANCE OF SHOWERS WITH SOME THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. ANOTHER CHANCE FOR THUNDERSTORMS MAY BE POSSIBLE LATE TUESDAY NIGHT WITH THE PASSAGE OF ANOTHER POTENT FRONTAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:40 PM CDT | Red Flag Warning | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood and 4 more | 4 hr |
| Mar 27, 2:55 PM CDT | Special Weather Statement | ICT | Labette | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.